On the computation of the Lichnerowicz–Jacobi cohomology. (English) Zbl 1092.53060

Let \((\Lambda,E)\) be a Jacobi structure on a manifold \(M\). This defines a canonical Lie algebroid structure on the first jet bundle \(J^1(M,\mathbb{R})\). The corresponding Lie algebroid cohomology (with trivial coefficients) is called by the authors the Lichnerowicz-Jacobi cohomology of \((M,\Lambda,E)\) (LJ-cohomology, in short). First, the authors give an easy proof that the LJ-cohomology is invariant under conformal tranformations of the form: \[ \Lambda_f=f\Lambda,\quad E_f=\Lambda(df)+fE. \] where \(f\in C^\infty(M)\) is a positive function. Second, the authors consider the following classes:
(i) Poisson manifolds. They recall the results of A. Lichnerowicz [J. Math. Pures Appl., IX. Sér. 57, 453–488 (1978; Zbl 0407.53025] for a Poisson manifold \((M,\Lambda)\), which relate the Lichnerowicz-Poisson cohomology (LP-cohomology, in short) and the LJ-cohomology. For \(\mathfrak{g}\) a Lie algebra of compact type, these together with the computation of the LP-cohomology of \(\mathfrak{g}^*\), due to V. L. Ginzburg and A. Weinstein [J. Am. Math. Soc. 5, No. 2, 445–453 (1992; Zbl 0766.58018)], show that \[ H^\bullet_{LJ}(\mathfrak{g}^*)=(H^\bullet(\mathfrak{g})\otimes\text{Inv})\oplus (H^{\bullet-1}(\mathfrak{g})\otimes\text{Inv}), \] where Inv denotes the algebra of Casimirs.
(ii) Contact manifolds. For a contact manifold \(M\), they show that its LJ-cohomology is given by: \[ H^\bullet_{LJ}(M)=H^\bullet_{dR}(M)\oplus H^{\bullet-1}_{dR}(M). \]
(iii) Locally conformal symplectic manifolds. Let \((M,\Omega)\) be a locally conformal symplectic manifold with Lee 1-form \(\omega\). Under some finiteness assumptions, they show that the relation between the LJ-cohomology and the de Rham cohomology, is the same as in the symplectic case.
(iv) Unit sphere in a Lie algebra. Let \(\mathfrak{g}\) be a Lie algebra with a scalar product \(\langle\cdot,\cdot\rangle\). They show that the unit sphere in \(\mathfrak{g}\) carries a Jacobi structure. For a Lie algebra of compact type, they show that: \[ H^\bullet_{LJ}(S^{n-1}(\mathfrak{g}^*))=H^\bullet(\mathfrak{g})\otimes\text{Inv}, \] where here Inv is the algebra of smooth functions on the sphere, invariant under all Hamiltonian functions (the “Casimirs”).
The title of this paper can be a bit misleading: the LJ-cohomology, like the Poisson cohomology is usually quite hard (to say the least) to compute. What is done in the paper, is not any specific computation, but rather explaining the relationship with other known cohomologies.


53D17 Poisson manifolds; Poisson groupoids and algebroids
53D10 Contact manifolds (general theory)
17B56 Cohomology of Lie (super)algebras
Full Text: DOI


[1] K.H. Bhaskara, K. Viswanath, Poisson algebras and Poisson manifolds, in: Research Notes in Mathematics, Vol. 174, Pitman, London, 1988. · Zbl 0671.58001
[2] D.E. Blair, Contact manifolds in Riemannian geometry, in: Lecture Notes in Mathematics, Vol. 509, Springer, Berlin, 1976. · Zbl 0319.53026
[3] Coste, A.; Dazord, P.; Weinstein, A., Groupoı̈des symplectiques, Pub. Dép. math. Lyon A, 2, 1-62, (1987) · Zbl 0668.58017
[4] Dazord, P.; Lichnerowicz, A.; Marle, Ch.M., Structure locale des variétés de Jacobi, J. pure appl. math., 70, 101-152, (1991) · Zbl 0659.53033
[5] Fuchssteiner, B., The Lie algebra structure of degenerate Hamiltonian and bi-Hamiltonian systems, Progr. theoret. phys., 68, 1082-1104, (1982) · Zbl 1098.37540
[6] Ginzburg, V.L.; Lu, J.H., Poisson cohomology of Morita-equivalent Poisson manifolds, Duke math. J., 68, 2, A199-A205, (1992)
[7] Ginzburg, V.L.; Weinstein, A., Lie – poisson structures on some Poisson Lie groups, J. am. math. soc., 5, 2, 445-453, (1992) · Zbl 0766.58018
[8] S.I. Goldberg, Curvature and Homology, Academic Press, New York, 1962.
[9] Guédira, F.; Lichnerowicz, A., Géométrie des algébres de Lie locales de Kirillov, J. pure appl. math., 63, 407-484, (1984) · Zbl 0562.53029
[10] Kerbrat, Y.; Souici-Benhammadi, Z., Variétés de Jacobi et groupoı̈des de contact, C.R. acad. sci. Paris, Sér. I, 317, 81-86, (1993) · Zbl 0804.58015
[11] Kirillov, A., Local Lie algebras, Russ. math. surv., 31, 4, 55-75, (1976) · Zbl 0357.58003
[12] de León, M.; Marrero, J.C.; Padrón, E., Lichnerowicz – jacobi cohomology of Jacobi manifolds, C.R. acad. sci. Paris, Sér. I, 324, 71-76, (1997) · Zbl 0876.57033
[13] de León, M.; Marrero, J.C.; Padrón, E., Lichnerowicz – jacobi cohomology, J. phys. A: math. gen., 30, 6029-6055, (1997) · Zbl 0951.37033
[14] de León, M.; Marrero, J.C.; Padrón, E., H-chevalley – eilenberg cohomology of a Jacobi manifold and jacobi – chern class, C.R. acad. sci. Paris, Sér. I, 325, 405-410, (1997) · Zbl 0891.57038
[15] de León, M.; Marrero, J.C.; Padrón, E., On the geometric quantization of Jacobi manifolds, J. math. phys., 38, 12, 6185-6213, (1997) · Zbl 0898.58024
[16] P. Libermann, Ch.M. Marle, Symplectic Geometry and Analytical Mechanics, Kluwer Academic Publishers, Dordrecht, 1987. · Zbl 0643.53002
[17] Lichnerowicz, A., Cohomologie 1-diferentiable des algébres de Lie attachées a une variété symplectique ou de contact, J. pure appl. math., 53, 459-484, (1974) · Zbl 0317.53038
[18] Lichnerowicz, A., LES variétés de Poisson et leurs algébres de Lie associées, J. diff. geom., 12, 253-300, (1977) · Zbl 0405.53024
[19] Lichnerowicz, A., LES variétés de Jacobi et leurs algébres de Lie associées, J. pure appl. math., 57, 453-488, (1978) · Zbl 0407.53025
[20] Lichnerowicz, A., Représentation coadjointe quotient et espaces homogénes de contact ou localement conformément symplectiques, J. pure appl. math., 65, 193-224, (1986) · Zbl 0608.53045
[21] K. Mackenzie, Lie Groupoids and Lie Algebroids in Differential Geometry, Cambridge University Press, Cambridge, 1987. · Zbl 0683.53029
[22] Sussmann, H.J., Orbits of families of vector fields and integrability of distributions, Trans. am. math. soc., 180, 171-188, (1973) · Zbl 0274.58002
[23] Vaisman, I., Locally conformal symplectic manifolds, Int. J. math. math. sci., 8, 3, 521-536, (1985) · Zbl 0585.53030
[24] Vaisman, I., Remarks on the lichnerowicz – poisson cohomology, Ann. inst. Fourier Grenoble, 40, 951-963, (1990) · Zbl 0708.58010
[25] I. Vaisman, Lectures on the Geometry of Poisson Manifolds: Progress in Mathematics, Vol. 118, Birkhäuser, Basel, 1994. · Zbl 0810.53019
[26] Vaisman, I., The BV-algebra of a Jacobi manifold, Ann. Pol. math., LXXIII, 3, 275-290, (2000) · Zbl 0989.53050
[27] van Est, E.T., Une applications d’une méthode de cartan – leary, Ind. math., 17, 542-544, (1955) · Zbl 0067.26203
[28] A. Weinstein, The local structure of Poisson manifolds, J. Diff. Geom. 18 (1983) 523-557; errata and addenda in J. Diff. Geom. 22 (1985) 255. · Zbl 0524.58011
[29] Weinstein, A., Poisson geometry, Diff. geom. appl., 9, 213-238, (1998)
[30] Xu, P., Poisson cohomology of regular Poisson manifolds, Ann. inst. Fourier Grenoble, 42, 967-988, (1992) · Zbl 0759.58020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.